Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

dionnek

Thyroid Questions

Recommended Posts

I recently had some blood tests done since I haven't been feeling any better being gluten-free (I have been on medication for hypothyroid since becoming pregnant 2 years ago and was just dx with celiac in April this year, and have been gluten-free for 4 months now). My TSH now shows .093 and my T4 is 12.6, which from everything I can find is hyper, not hypo. My question is, should I stop taking my hypo medication (I'm taking levoxyl 50mcg a day)? I do not go back to my endo until the end of Oct. (they don't have any earlier appts), so am not sure if I should keep taking this until then or not. Also, my WBC was low (3.9, so not too low) and my B12 was high (1022)! Does anyone know what all this means? Another wierd thing was my iron was high (I've always been anemic in the past)!

My continuing symptoms are headache, tired, depression and mood swings, and still have D 6 plus times per day. I had "significant damage" to my intestines from the celiac, so I'm attributing the D to the fact that I still haven't healed. I also have cold/hot flashes and sweat a lot, along with other aches and pains (that we probably all have) :) Any help would be appreciated. I trust you guys more than my drs! :D Thanks!

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


Now, I'm no doctor. But it seems to me that if you had changed from hypo to hyper you wouldn't be still feeling so fatigued or depressed with the fun of the mood swings added in.

If I were you, I probably wouldn't stop taking the meds just because they take at least 3 weeks to build up in your system. So when you DO go back to the doctor, you want them to get an accurate read. I would also call the doctor's office and insist that they get you in for bloodwork, at the very least. I would insist, insist and insist some more. And if they still refuse to see you before your scheduled appointment which is almost two months away, I'd probably have them send my files over to a new doctor.

Per all those numbers, I haven't got a clue. I was DX hypothyroid 12 years ago when I was like 13 years old. Nobody ever discussed numbers or their significance with me (if they did, well...I was 13. I didn't really care.)

Surely there is someone else on this board that DOES know what all those numbers mean.

good luck!

Courtney


Courtney - 25

Columbia, SC

Gluten-free since July 8, 2006

Casein-free since October 16, 2006

Went six weeks, and fell back into a deliciously painful world of cheese.

Casein-free (again and for serious this time) December 11, 2006

Stupid cheese addiction....2/07

Dx Hypothyroid in 1993

Dx Gluten & Casein Sensitive through Enterolab 10/06

Dx Adrenal *Exhaustion* 2/07

Originally from WI, I am still in denial over my newfound casein intolerance. I fear I will not be allowed back into the state if I can no longer eat cheese and drink milk. This could pose some trouble over holidays when I wish to visit my family. It also poses a problem involving the severe rage I feel when I have to throw away somebody's unfinished cheese sticks. That is so wrong.

Share this post


Link to post
Share on other sites

Call your endocrinologist and ask to speak to his nurse, pronto! You don't want to go around being hyper, it isn't pleasant. You can have D as a side effect to hyperthyroid. If you've got hashimoto's it isn't uncommon for your thyroid to kick into gear again. Sometimes it does go away once you get off gluten (30% remission rate according to Dr. Fine). So, call the nurse and ask for guidance.

Share this post


Link to post
Share on other sites
I recently had some blood tests done since I haven't been feeling any better being gluten-free (I have been on medication for hypothyroid since becoming pregnant 2 years ago and was just dx with celiac in April this year, and have been gluten-free for 4 months now). My TSH now shows .093 and my T4 is 12.6, which from everything I can find is hyper, not hypo. My question is, should I stop taking my hypo medication (I'm taking levoxyl 50mcg a day)? I do not go back to my endo until the end of Oct. (they don't have any earlier appts), so am not sure if I should keep taking this until then or not. Also, my WBC was low (3.9, so not too low) and my B12 was high (1022)! Does anyone know what all this means? Another wierd thing was my iron was high (I've always been anemic in the past)!

My continuing symptoms are headache, tired, depression and mood swings, and still have D 6 plus times per day. I had "significant damage" to my intestines from the celiac, so I'm attributing the D to the fact that I still haven't healed. I also have cold/hot flashes and sweat a lot, along with other aches and pains (that we probably all have) :) Any help would be appreciated. I trust you guys more than my drs! :D Thanks!

Hi,

Very generaly speaking, a TSH between 1 and 2 is good. So, you may be taking a dose that is a little too high. I'd talk to your endo. Sometimes people feel great with a lower TSH and sometimes not. I think it's an individual thing. Do you have any hyper symptoms (http://www.endocrineweb.com/hyper1.html)? I would not stop taking it unless the doc tells you to.

Share this post


Link to post
Share on other sites

Just talked to the dr. and he said to stop taking the levoxyl and come back in 6 weeks for blood tests again. I'm not sure if that's such a good idea, but guess I'll try it and see how I feel. I have most of the symptoms anyway (seems that the hyper and hypo symptoms are the same :rolleyes: ) so it's hard for me to tell by how my body feels. I've never had the weight loss or gain, so I can't go by that, and I don't have a period anyway and have 6 or more BMs a day, so can't go by that either <_<

Plus I am always hot or cold, and I sweat A LOT (when I exercise I sweat buckets!). I'm just all screwed up :lol:

From what I've read, it is better to be hypo than hyper, since they can fix hypo more easily, so guess it can't hurt too much to go off the meds for 6 weeks?

Share this post


Link to post
Share on other sites